Aa
Aa
A
A
A
Close
Avatar universal

Sub ? Do U Need More 1st week then can drop quickly

HI Sorry to be bugging so much with Sub questions but I really need to know what I am doing with this stuff, and I don't trust all the pharm info like suboxone.com and other studies...most who write them havent' taken it and they soften the hard cold truth....

So need this answer.....Does anyone, rule for everyone regardless of the opiate they were taking, who uses suboxone to get off that drug (me 200mg mscontin) need alot more or stronger dose 8mg + the first week just due to the fact they are in major w/d...then once the w/d's from the original drug have passed (7-10) days I would think, then they can jump down quite quickly....or maybe not even quickly but to a taper cut out 1mg every 1 or 2 days as they shouldn't need as much?  


This is what I am believing but I don't know if it is true....All the morphine is gone....maybe residual amounts but for the most part it's out of my system this is day 8 for me.....now my mu receptors have accepted the sub as a replacement, but haven't completely changed to accept the sub as my new doc yet....hence the 21 days theory that it's pretty easy to get down until then but afterwards much harder....I would take that to mean my recptors have changed and gotten use to the sub and won't let go without causeing w/d from that......Am I making sense...????.....lol

I just need to know if I can start a decrease now...without getting too bad of an effect becasue the morphine is now gone...

Sorry forgot someone's name who suggested I read the health pages on Sub that someone wrote them who had been on it or is till on a long time.....I went to Health Topics and looked under S and the Sub ....are these the health pages you mean.

Thanks
Deb
5 Responses
Avatar universal
Start decreasing ASAP.  The shorter your on it the better you'll feel and the faster you'll feel it.  Everyone is different.  Some take a 2mg sub. and feel ok.  some take 8mg and still can't get comfy.  Try your best to grin and bare it.  And keep in mind that SOME discomfort is normal and there truly is no way to alleviate all symptoms of withdrawl, only minimize it.  Best wishes
397118 tn?1219762250
All I have to say is short term my friend
306867 tn?1299249709
I would start to taper. It seems you can taper faster in the first couple of months, after that it needs to be done slower to remain comfortable. If you plan on staying on a maintnance dose (as I am)  you want to get to get to 2mg or less. This will make it much easier when you do decide to go off and is also alot cheaper to maintain.
The Health Pages are at the top of this page to the right, under Discussions.
480035 tn?1222366164
not only camnyou start to taper, but if you want dont even take it, when the w/ds start... do 1/2, you'll be fine.... stop buggin
306455 tn?1288862071
Got2bfree,
You are correct. More Sub the first 7 days (approx.) then drop down to low dose, for either maintenance or short term use. Stop the Sub before the 15-21 day mark and you'll have no withdrawels from the Sub...only leftovers from your DOC.  See my response to your other post.
Have an Answer?

You are reading content posted in the Addiction: Substance Abuse Community

Top Addiction Answerers
495284 tn?1333894042
City of Dominatrix, MN
Avatar universal
phoenix, AZ
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Is treating glaucoma with marijuana all hype, or can hemp actually help?
If you think marijuana has no ill effects on your health, this article from Missouri Medicine may make you think again.
Julia Aharonov, DO, reveals the quickest way to beat drug withdrawal.
Tricks to help you quit for good.
The first signs of HIV may feel like the flu, with aches and a fever.
Frequency of HIV testing depends on your risk.